The filled inelastic membrane: a set of challenging problems in the calculus of variations

Michael A B Deakin

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)

Abstract

In a wide variety of related problems, a flexible but inextensible membrane is filled to capacity with incompressible fluid. In all such cases, the resulting shape satisfies a set of three simultaneous partial differential equations. At present there are no known solutions of any generality, and the main aim of this paper is to formulate the partial differential equations with a view to stimulating further interest in this important class of problems.
Original languageEnglish
Pages (from-to)506 - 509
Number of pages4
JournalBulletin of the Australian Mathematical Society
Volume80
Publication statusPublished - 2009

Cite this